Geometriae Dedicata

, Volume 112, Issue 1, pp 225-237

Arithmeticity vs. Nonlinearity for Irreducible Lattices

  • Nicolas MonodAffiliated withDepartment of Mathematics, University of Chicago Email author 

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We establish an arithmeticity vs. nonlinearity alternative for irreducible lattices in suitable product groups, for instance products of topologically simple groups. This applies notably to a (large class of) Kac–Moody groups. The alternative relies heavily on the superrigidity theorem we propose since we follow Margulis’ reduction of arithmeticity to superrigidity.


arithmeticity linear representations lattices Kac–Moody groups